What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 26, 12:45 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 26, 12:45 PM CST, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
145 PM CDT Sun Jun 26 2022
...New NEAR TERM, SHORT TERM, LONG TERM...
.NEAR TERM...
(This Afternoon and Tonight)
Issued at 144 PM CDT Sun Jun 26 2022
Based on radar trends and surface observations, the main front
extends from southern Indiana southwest into extreme southeast
Missouri into northwest Arkansas. Two different convergence
boundaries can be seen in regional observations. One through
southeast Arkansas and another weaker boundary extending from
central Kentucky southwest through northwestern Alabama as well.
With SBCAPE values of 3000 to 4000 J/KG in place and low level
lapse rates of 8 to 9 degrees/km, an unstable airmass is already
in place over northern Alabama and southern middle Tennessee.
Expect isolated to scattered thunderstorm activity could fire near
this boundary and a few smaller ones in NE Alabama this
afternoon.
However, believe the stronger boundary ahead of the front moving
into northern Mississippi and towards central Tennessee will be the
primary weather maker later this afternoon into this evening
ahead of the approaching front. We can't rule out a strong to
marginally severe storm early this afternoon. However, think the
main severe thunderstorm threat will be late this afternoon into
this evening. At this time, not expecting a watch and still
believe severe storms would be fairly isolated in nature, but this
could change as we get closer to the evening hours. Main threats
would still be damaging winds, small hail, frequent lightning, and
heavy downpours with strongest storms. Given high PWATS, may have
to watch for localized flooding if storms train over the same
area. However, given how dry it has been, not expecting widespread
issues with flooding.
Expect activity to decrease in intensity and become more scattered
after midnight. Expect a lower stratus deck to reform towards
daybreak. Temperatures will still only drop into the mid 60s to
around 70 degrees given cloud cover and the front still lingering
somewhere in northern Alabama or southern middle Tennessee.
&&
.SHORT TERM...
(Monday through Thursday)
Issued at 144 PM CDT Sun Jun 26 2022
With the front that scooted through the area overnight having
stalled just on the S periphery of the CWFA, another day of
scattered showers and storms is expected for locations along/S of
the TN River once again. This activity should meander S of the area
through the day, with rain chances ending from NW to SE by sunset
(or shortly thereafter). Highs Monday afternoon will top out a few
degrees either side of 85F, making for a somewhat nicer break from
the recent heat in the middle 90s.
For midweek, the stalled/diffuse front to our S may wobble Nwrd,
again providing the focus for showers and storms on Wednesday and
again on Thursday. Chances will be higher the further S you go
closer to the boundary/enhanced lift.
&&
.LONG TERM...
(Friday through Sunday)
Issued at 144 PM CDT Sun Jun 26 2022
Coverage looks to be a bit higher for much of the region on
Friday as a ridge of high pressure looks to anchor itself along
the Nrn Gulf Coast and slowly build Nwrd through the upcoming
holiday weekend. This will allow for stout moisture return thanks
to the Srly winds on the Ern side of the High to our SW, helping
to push the diffuse boundary that was to the S Nwrd a bit more
over the local area. Daytime highs during this time will be
creeping into the lower 90s by Thu/Fri, with morning lows also
creeping upward through the week; lower 60s on Tuesday morning and
lower 70s by Friday morning.
Scattered chances for showers and storms will be possible again
Saturday and Sunday as the high builds NWwrd toward the ArkLaMiss,
with our local area residing on the Ern edge of the high (and
enhanced convectional chances during this time). For those of you
that enjoyed temps not being in the 90s every day this week, I have
bad news for you. Thanks to the building high to the W, temps this
weekend will slowly rise into the lower (to perhaps a few middle)
90s, with Heat Index values once again approaching 100F degrees as
we head into the upcoming 4th of July holiday. For those of you
loathing this hot/humid weather, be patient; Fall is just over 80
days away!
&&
.AVIATION...
(18Z TAFS)
Issued at 1251 PM CDT Sun Jun 26 2022
VFR conditions should hold off at KMSL until 21Z, but left a VCTS
in after then for possible scattered -TSRA impacting the airport
through 23Z. Confidence is higher that -TSRA will impact the KMSL
terminal by 23Z through 03Z. During this period CIGS or VSBYS
could become MVFR or IFR. Expect later timing at the KHSV terminal,
with scattered -TSRA near that terminal between 22Z and 00Z. A
period of MVFR or IFR CIGS/VSBYS could occur there as well from
00Z to around 03Z. Then expect CIGs to climb and become VFR again
with some -SHRA lingering until around 5Z at both terminals. CIGS
should drop again towards daybreak into Monday morning into the
MVFR realm again as a stratus deck reforms overnight.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ001-002.
TN...None.
&&
NEAR TERM...KTW
SHORT TERM....12
LONG TERM....12
AVIATION...KTW
Hazardous weather outlook, Jun 26, 12:28 PM CST, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
128 PM CDT Sun Jun 26 2022
ALZ001-002-271130-
Lauderdale-Colbert-
128 PM CDT Sun Jun 26 2022
...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
This Hazardous Weather Outlook is for northwest Alabama.
.DAY ONE...This afternoon and tonight.
A Heat Advisory remains in effect through 7 PM CDT this evening for
Colbert and Lauderdale Counties, with Heat Index values up to 106
degrees possible.
Scattered to numerous storms will be possible this afternoon and
evening ahead of an approaching cold front. Some of these storms may
be strong to marginally severe. Localized damaging winds, small hail
and heavy downpours will be the main concern with the strongest
activity.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered to numerous storms will be possible Monday ahead of an
approaching cold front, with isolated to scattered storms possible
from Tuesday through Saturday. These will mainly occur during the
afternoon and evening hours, with gusty winds, small hail, and heavy
downpours possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ALZ003>010-016-TNZ076-096-097-271130-
Franklin AL-Lawrence-Limestone-Madison-Morgan-Marshall-Jackson-
DeKalb-Cullman-Moore-Lincoln-Franklin TN-
128 PM CDT Sun Jun 26 2022
This Hazardous Weather Outlook is for north central Alabama,
northeast Alabama, northwest Alabama and southern middle Tennessee.
.DAY ONE...This afternoon and tonight.
Scattered to numerous storms will be possible this afternoon and
evening ahead of an approaching cold front. Some of these storms may
be strong to marginally severe. Localized damaging winds, small hail
and heavy downpours will be the main concern with the strongest
activity.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered to numerous storms will be possible Monday ahead of an
approaching cold front, with isolated to scattered storms possible
from Tuesday through Saturday. These will mainly occur during the
afternoon and evening hours, with gusty winds, small hail, and heavy
downpours possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
12
In the hours before
Special weather statement, Jun 26, 1:10 PM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Huntsville AL
210 PM CDT Sun Jun 26 2022
ALZ001-002-261945-
Lauderdale AL-Colbert AL-
210 PM CDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of northwestern
Lauderdale and northwestern Colbert Counties through 245 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Walnut Grove, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea to dime size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wright and Threet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3501 8774 3483 8795 3501 8805
TIME...MOT...LOC 1910Z 318DEG 14KT 3508 8792
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTWSpecial weather statement, Jun 26, 2:39 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Huntsville AL
339 PM CDT Sun Jun 26 2022
ALZ002-262115-
Colbert AL-
339 PM CDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of southwestern Colbert
County through 415 PM CDT...
At 339 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cherokee, moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and pea to dime size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cherokee, Malone, Mynot and Mt Hester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3479 8798 3464 8785 3458 8802 3458 8803
3473 8812
TIME...MOT...LOC 2039Z 056DEG 5KT 3470 8798
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTWSpecial weather statement, Jun 26, 3:18 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Huntsville AL
418 PM CDT Sun Jun 26 2022
ALZ003-262200-
Franklin AL-
418 PM CDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of northwestern
Franklin County through 500 PM CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belmont, or near Tishomingo State Park, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Red Bay, Vina, Pleasant Site, Pogo, Dempsey, Little Bear Creek
Reservoir, Halltown and Cedar Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3447 8816 3458 8814 3458 8799 3438 8786
3436 8817
TIME...MOT...LOC 2118Z 342DEG 15KT 3454 8811
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MASpecial weather statement, Jun 26, 3:57 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Huntsville AL
457 PM CDT Sun Jun 26 2022
ALZ002-004-262245-
Lawrence AL-Colbert AL-
457 PM CDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of southeastern Colbert
and northwestern Lawrence Counties through 545 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm over
Leighton, or 9 miles east of Muscle Shoals, moving south at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Town Creek, Leighton, Hatton, La Grange, Ne Smith, Whiteoak and
Northwest Alabama Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3478 8759 3476 8737 3450 8736 3455 8753
3457 8753 3457 8757 3459 8765
TIME...MOT...LOC 2157Z 013DEG 5KT 3470 8751
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MA